Alert archive / New York / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 101, NWS Albany, NY

September 2, 2013Fulton County, Hamilton County, Montgomery County, New York

NWS Albany, NY issued this severe thunderstorm warning at Sep 2, 2013, 6:26 PM EDT for Fulton County, Hamilton County, Montgomery County, New York. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 2, 2013, 6:26 PM EDT (22:26 UTC)
Expired
Sep 2, 2013, 7:30 PM EDT
In force
64 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Fulton County, NY, Hamilton County, NY, Montgomery County, NY

The radar

The Albany radar (KENX), 89 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 2, 3:18 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 10.4 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2013-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 129 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2013-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
129 J/kg
Mixed-layer CIN
-123 J/kg
Mixed-layer LCL
712 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

450 
WUUS51 KALY 022226
SVRALY
NYC035-041-057-022330-
/O.NEW.KALY.SV.W.0101.130902T2226Z-130902T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
626 PM EDT MON SEP 2 2013

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FULTON COUNTY IN EASTERN NEW YORK...
  THIS INCLUDES THE CITIES OF...JOHNSTOWN...GLOVERSVILLE...
  SOUTHERN HAMILTON COUNTY IN EASTERN NEW YORK...
  THIS INCLUDES THE CITIES OF...SPECULATOR...INDIAN LAKE...
  MONTGOMERY COUNTY IN EASTERN NEW YORK...
  THIS INCLUDES THE CITIES OF...FONDA...CANAJOHARIE...AMSTERDAM...

* UNTIL 730 PM EDT

* AT 621 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM GOLDEN BEACH CAMPGROUND TO 10
  MILES WEST OF AMES...OR ALONG A LINE EXTENDING FROM 13 MILES WEST
  OF INDIAN LAKE TO 12 MILES WEST OF CANAJOHARIE...AND MOVING EAST AT
  25 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  LEWEY LAKE CAMPGROUND AND FORT PLAIN BY 640 PM EDT...
  MOFFITT BEACH CAMPGROUND...LAKE PLEASANT...LEWEY LAKE CAMPGROUND
  AND SPECULATOR BY 645 PM EDT...
  CAROGA LAKE PUBLIC CAMPGROUND...CAROGA LAKE AND CANAJOHARIE BY 650
  PM EDT...
  INDIAN LAKE BY 655 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO  HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND 
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! 
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU 
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR EASTERN NEW YORK.

&&

LAT...LON 4383 7423 4382 7421 4383 7415 4379 7404
      4374 7405 4373 7422 4293 7409 4289 7410
      4278 7429 4277 7446 4281 7455 4286 7477
      4314 7473 4318 7470 4325 7471 4387 7461
TIME...MOT...LOC 2226Z 277DEG 20KT 4377 7448 4285 7476

$$

LFM
2 follow-up statements
756 
WWUS51 KALY 022317
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
717 PM EDT MON SEP 2 2013

NYC035-041-057-022330-
/O.CON.KALY.SV.W.0101.000000T0000Z-130902T2330Z/
HAMILTON NY-MONTGOMERY NY-FULTON NY-
717 PM EDT MON SEP 2 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR FULTON...MONTGOMERY AND SOUTHEASTERN HAMILTON COUNTIES...

AT 712 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 25 MILES NORTH OF WELLS TO
CHARLESTON FOUR CORNERS...OR ALONG A LINE EXTENDING FROM 8 MILES
SOUTHEAST OF INDIAN LAKE TO 10 MILES SOUTH OF FONDA...MOVING EAST AT
25 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WEST PERTH...VAIL MILLS...SWEETS CROSSING AND SNOOKS CORNERS BY 725
  PM EDT...
  OSBOURNE BRIDGE...BURTONSVILLE...GORTHEY CORNERS AND NORTH
  BROADALBIN BY 730 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND 
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! 
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU 
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR EASTERN NEW YORK.

&&

LAT...LON 4314 7457 4343 7455 4340 7417 4293 7409
      4289 7410 4282 7424 4278 7429 4277 7446
      4281 7455 4283 7462
TIME...MOT...LOC 2317Z 277DEG 20KT 4373 7409 4282 7438

$$

LFM
580 
WWUS51 KALY 022330
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
730 PM EDT MON SEP 2 2013

NYC035-041-057-022340-
/O.EXP.KALY.SV.W.0101.000000T0000Z-130902T2330Z/
HAMILTON NY-MONTGOMERY NY-FULTON NY-
730 PM EDT MON SEP 2 2013

...THE SEVERE THUNDERSTORM WARNING FOR FULTON...MONTGOMERY AND
SOUTHEASTERN HAMILTON COUNTIES HAS EXPIRED...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR EASTERN NEW YORK.

LAT...LON 4314 7457 4343 7455 4340 7417 4293 7409
      4289 7410 4282 7424 4278 7429 4277 7446
      4281 7455 4283 7462
TIME...MOT...LOC 2317Z 277DEG 20KT 4373 7409 4282 7438

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 4:32 PM EDT, 1 hour 54 minutes earlier.

Area forecast discussion, Sep 2, 4:32 PM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
432 PM EDT MON SEP 2 2013

.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE REGION OVERNIGHT. THIS WILL BE
PRECEDED BY SHOWERS AND THUNDERSTORMS. A COOLER AND LESS HUMID AIR
MASS WILL MOVE INTO THE REGION FOR THE MID WEEK PERIOD BEFORE
ANOTHER COLD FRONT APPROACHES WEDNESDAY NIGHT WITH JUST A CHANCE
FOR A SHOWER OR TWO. ANOTHER SURGE OF A MORE NOTICEABLE COOLER AND
DRIER AIR ARRIVES FOR THE END OF THIS WEEK.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE TACONICS AND ADJACENT
WESTERN NEW ENGLAND COUNTIES.

SEVERE THUNDERSTORM WATCH 510 IS IN EFFECT UNTIL 10 PM EDT FOR
MOHAWK VALLEY...SCHOHARIE VALLEY AND ADIRONDACKS.

AN ACTIVE AFTERNOON AND EARLY EVENING PERIOD OF WEATHER IS
EXPECTED AS A STRONG UPPER TROUGH OVER THE GREAT LAKES REGION AND
EMBEDDED SHORT WAVES MIGRATES THROUGH THE REGION. THE MAIN
CHALLENGE REMAINS INSTABILITY AS MOST OF THE AREA HAS REMAIN CLOUD
COVERED HOLDING BACK SURFACE BASED INSTABILITY SOMEWHAT.
HOWEVER...OVER THE WESTERN AREAS AND INTO CENTRAL NY...MORE
SUNSHINE HAS ALLOWED FOR FURTHER DESTABILIZATION WITH SPC AND LAPS
PARAMETERS SUGGESTING SBCAPES AROUND 3K J/KG WITH SHEAR PROFILES
AROUND 30-35KTS. A ROBUST CONVECTIVE CLUSTER HAS EVOLVED OVER LAKE
ONTARIO WITH SOME ATTEMPTS OF DEVELOPING A SCT-BKN LINE OVER
CENTRAL NY BUT ITS CURRENTLY STRUGGLING /LIKELY DUE TO UPSTREAM
CONVECTION OVER NORTHERN PA/.

FORECAST TRENDS AND NCEP MODEL SUITE SUGGEST THIS VIGOROUS UPPER
TROUGH WILL SWEEP ACROSS THE REGION WITH THE BEST SHEAR AND
INSTABILITY ACROSS THE SEVERE THUNDERSTORM WATCH AREA. ACROSS THE
CATSKILLS AND PORTIONS OF CT...A QUASI-LINEAR BOUNDARY ALONG WITH
FAVORABLE UPSLOPE CONDITIONS DUE TO THE 5-15KT SSW LOW LEVEL FLOW
HAS RESULTED IN SLOW MOVING CONVECTION. DECIDED NOT TO EXPAND THE
FFW INTO THESE AREAS AT THIS TIME DUE TO LACK OF PREVIOUS RAINFALL
AND COLLABORATION.

MOST OF THIS CONVECTIVE ACTIVITY SHOULD DISSIPATE WITHIN A COUPLE
OF HOURS OF SUNSET BUT WILL KEEP THE THREAT OF SHOWERS OVERNIGHT
DUE TO THE CYCLONIC FLOW AND SOME MOISTURE OFF LAKE ONTARIO
OVERNIGHT. MOS NUMBERS ARE FAIRLY CLOSE AND A BLENDED APPROACH WAS
UTILIZED.

WINDS MAY DECOUPLE FOR A PERIOD OF TIME OVERNIGHT AND WITH
RAINFALL...PATCHY FOG MAY BE THE RESULT AS WE HAVE CONTINUED THIS
IDEA INTO THE FORECAST GRIDS.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
AS SEEN IN THE SATELLITE IMAGERY UPSTREAM...AMPLE CU/SC UNDER THE
UPPER TROUGH IS EXPECTED ACROSS MOST OF OUR REGION ON TUESDAY TO
RESULT IN A MORE CLOUDS THAN SUN FORECAST. THE MOST PREVALENT
CLOUD COVER WILL BE ACROSS THE MOHAWK VALLEY AND ADIRONDACKS WHERE
FAVORABLE INSTABILITY OFF LAKE ONTARIO...UPSLOPE CONDITIONS TO
RESULT IN HIGHER POPS FOR SHOWERS. TEMPERATURES WILL BE A FEW
DEGREES COOLER /EXCEPTION WOULD BE ACROSS THE MID HUDSON VALLEY
AND SOUTHERN LITCHFIELD WHERE DOWNSLOPING SHOULD RESULT IN NEAR
IDENTICAL TEMPS AS TODAY WITH A LITTLE MORE SUNSHINE/ ALONG WITH A
DROP IN THE DEWPOINTS FROM THE 60S INTO THE 50S THROUGHOUT THE
DAY.

THE DIURNAL ASPECT OF THE CLOUDS WILL SUBSIDE TUESDAY EVENING
WHICH WILL ALSO COINCIDE WITH THE PASSAGE OF THE UPPER TROUGH.
THIS WILL RESULT IN SUBSIDENCE AND CLEARING SKIES. QUESTION WILL
BE FOG POTENTIAL AS THE GRADIENT IS EXPECTED TO REMAIN A BIT TIGHT
FOR WIDESPREAD FOG TO DEVELOP. BUT CLIMATOLOGY FOR FOG IS
INCREASING AND LATER SHIFTS TO ASCERTAIN THE POTENTIAL IN FUTURE
FORECAST CYCLES. OVERNIGHT LOWS MAINLY INTO THE 50S.

A FAST MOVING COLD FRONT IS FORECAST TO DIVE SOUTHWARD FROM
CENTRAL CANADA AND SWEEP ACROSS THE GREAT LAKES REGION WEDNESDAY
EVENING AND ACROSS OUR REGION DURING THE OVERNIGHT PERIOD.
MOISTURE IS RATHER LIMITED BUT SOME LAKE MOISTURE CONTRIBUTION MAY
RESULT IN A FEW SHOWERS AND HAVE CONTINUED/EXPANDED THE SLIGHT
CHANCE POPS DURING THIS TIME PERIOD. OTHERWISE...A MAINLY DRY
FORECAST WITH A MIXTURE OF CLOUDS AND SUNSHINE AND NEAR SEASONABLE
TEMPERATURES WITH COMFORTABLE HUMIDITY LEVELS. WINDS MAY BECOME A
BIT GUSTY AT TIMES LATE WEDNESDAY AND THURSDAY MORNING WITH THE
PASSAGE OF THE COLD FRONT.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
CONFIDENCE IN THE EXTENDED IS QUITE HIGH AS THERE IS GOOD MODEL
AGREEMENT AMONGST THE GFS/EUROPEAN (ECMWF) AND CANADIAN GLOBAL
(CMC).

THE PERIOD STARTS OUT THURSDAY NIGHT WITH SPRAWLING CANADIAN HIGH
PRESSURE BUILDING INTO THE REGION. THIS HIGH WILL LIKELY BE IN
CONTROL OF OUR WEATHER THROUGH THE FIRST HALF OF THE WEEKEND.

INITIALLY THIS HIGH WILL PUSH THE COOLEST AIR MASS INTO OUR REGION
FROM CANADA SINCE LATE LAST MAY. H850 TEMPERATURES LOOK TO COOL
ABOUT +2C TO +5C BY FRIDAY MORNING...WARMING BACK TO AROUND +10C BY
DAY/S END...AND THEN INTO THE LOWER TEENS SATURDAY.

WITH A MAINLY CLEAR SKY THROUGH THIS PERIOD...THE RESULT WILL BE A
CHILLY NIGHT FRIDAY MORNING WITH LOWS MAINLY IN THE 40S...EXCEPT
UPPER OR POSSIBLY EVEN SOME MID 30S ACROSS OUR COLDER SPOTS TO THE
NORTH. IT IS LITTLE EARLY TO MENTION FROST YET...BUT IT IS CERTAINLY
A POSSIBILITY IN THE COLDEST SPOTS OF THE ADIRONDACKS/GREENS AND
PERHAPS EVEN UPPER HUDSON VALLEY.

SUNSHINE AND THOSE WARMING H850 TEMPERATURES WILL ALLOW SURFACE
TEMPERATURES TO BOUNCE BACK BY LATE FRIDAY TO THE MID 60S TO LOWER
70S...STILL A LITTLE SHY OF NORMAL.

FRIDAY NIGHT DOES NOT APPEAR TO BE QUITE AS CHILLY AS A
SOUTHWESTERLY FLOW COMMENCES AND PERHAPS THERE MIGHT BE SOME WARM
AIR ADVECTION CLOUDS. LOWS LOOK TO BE WITH A FEW DEGREES OF
50.

IT WILL BE WARMER STILL ON SATURDAY WITH HIGHS RANGING FROM 70
ACROSS THE ADIRONDACK TO NEAR 80 SOUTH NEAR POUGHKEEPSIE.

SATURDAY NIGHT INTO SUNDAY...ALL THE MODELS INDICATE ANOTHER COLD
FRONT SWOOPING SOUTHWARD FROM CANADA...BRINGING A CHANCE OF SHOWERS
AND POSSIBLY EVEN A THUNDERSTORM...ESPECIALLY LATE SUNDAY. HIGH
TEMPERATURES ON SUNDAY WILL BE SIMILAR TO SATURDAY...BUT WITH MORE
HUMIDITY.

THE AIR BEHIND THIS FRONT DOES NOT LOOK AS COOL AS ITS PREDECESSOR.
HIGH PRESSURE WILL ATTEMPT TO SINK SOUTH FROM CANADA...BUT THIS TIME
IT MIGHT SLIDE OFF TO THE EAST. WE COULD END UP IN AN EASTERLY FLOW
WITH CLOUDS PERSISTING INTO MONDAY...HOWEVER THERE IS NEARLY AN
EQUAL CHANCE OF ENOUGH DRY AIR MAKING IT DOWN TO BRING US PARTIAL
CLEARING. FOR NOW...WE OPTED WITH THE LATER SOLUTION BUT EITHER
WAY...MONDAY LOOKS DRY WITH SEASONABLE TEMPERATURES RANGING FROM THE
UPPER 60S TO MID 70S.

OVERALL...PRECIPITATION LOOKS TO BE BELOW NORMAL WITH TEMPERATURES A
LITTLE BELOW NORMAL.

&&

.AVIATION /21Z MONDAY THROUGH SATURDAY/...
AS OF 430 EDT...BASED ON RADAR TRENDS...TEMPERED BACK THE TEMPO FOR
THUNDERSTORMS AT KALB AND KPSF. THIS DOES NOT MEAN THESE TAFS ARE
ALL IN THE CLEAR...BUT THE THREAT OF THUNDERSTORMS IN THE NEXT
COUPLE OF HOURS LOOKS A BIT LESS THAN 50 PERCENT. HOWEVER...PLEASE
KEEP MONITORING THE TAFS IN THE POSSIBLE EVENT WE PLACED THUNDER
BACK INTO THE TAFS IN THE NEXT FEW HOURS. WE KEPT THE TEMPO FOR
THUNDER IN AT THE KPOU UNTIL 22Z AND SINCE THERE WAS A LINE UPSTREAM
AT KGFL KEPT A TEMPO IN FOR 22Z-23Z.

A STRONG UPPER LEVEL LOW AND SURFACE COLD FRONT WILL APPROACH FROM
SOUTHEAST ONTARIO AND SOUTHWEST QUEBEC INTO THIS EVENING...BRINGING
PERIODS OF SHOWERS AND THUNDERSTORMS TO THE TERMINALS.

CONDITIONS CONTINUE TO BE MAINLY VFR EARLY THIS AFTERNOON...BUT
WITHIN ANY SHRA/TSRA OCCASIONAL MVFR AND EVEN BRIEF IFR CONDITIONS
IS STILL POSSIBLE.

CONVECTION SHOULD DECREASE THIS EVENING AND ESPECIALLY AFTER DARK
WITH LOSS OF INSTABILITY AND THE FRONTAL BOUNDARY MOVING ACROSS THE
AREA. HOWEVER...THERE WILL BE PLENTY OF RESIDUAL LOW-LEVEL
MOISTURE...SO LOW STRATUS AND/OR SOME FOG FORMATION IS LIKELY.
MVFR/IFR CONDITIONS POSSIBLE...WITH THE GREATEST LIKELIHOOD FOR IFR
AT KGFL/KPSF.

VFR CONDITIONS SHOULD RETURN BY LATE TUESDAY MORNING...AS A DRIER
NORTHWEST FLOW DEVELOPS ACROSS THE REGION. THERE IS THE RISK FOR AN
ISOLATED SHOWER AS THE UPPER LEVEL TROUGH AXIS PASSES THROUGH...BUT
COVERAGE IS TOO LOW TO MENTION IN TAFS AT THIS TIME.

SURFACE WINDS WILL BE SOUTHERLY AROUND 5 TO 7 KT INTO THE
EVENING...THEN BECOMING LIGHT AND VARIABLE. WINDS WILL SHIFT TO THE
NORTHWEST AND INCREASE TO AROUND 5 TO 10 KT TUESDAY MORNING. WINDS
WILL BE GUSTY AND ERRATIC IN AND NEAR ANY THUNDERSTORMS.

OUTLOOK...

TUESDAY NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA.
WEDNESDAY: LOW OPERATIONAL IMPACT.BREEZY
WEDNESDAY NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA.
THURSDAY THROUGH FRIDAY NIGHT : NO OPERATIONAL IMPACT.  NO SIG WX.
SATURDAY: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA.

&&

.FIRE WEATHER...
WARM...HUMID AND WET WEATHER WILL CONTINUE THROUGH THIS EVENING.
A DRIER AIRMASS WILL BE USHERED IN OVERNIGHT INTO TUESDAY AS COLD
FRONT MOVES ACROSS THE REGION. FIRE WEATHER RELATED CONCERNS ARE
LOW AT THIS TIME.

&&

.HYDROLOGY...
PRECIPITABLE WATER VALUES ARE CLOSE TO 2 INCHES...OVER 90 PERCENT
ABOVE CLIMATOLOGY THRESHOLDS...SO VERY HEAVY DOWNPOURS WILL OCCUR
WITH SOME OF THE STORMS THROUGH THIS EVENING. ATMOSPHERIC WINDS
WILL REMAIN LIGHT RESULTING IN SLOW MOVEMENT OF THE STORMS. WE
WILL CONTINUE WITH THE FLASH FLOOD WATCH FOR THOSE COUNTIES
PREVIOUSLY HIGHLIGHTED. HOWEVER....WE CAN NOT RULE OUT THE
POSSIBILITY FOR ISOLATED FLASH FLOODING ACROSS EAST CENTRAL NEW
YORK THROUGH THIS EVENING BUT FORECAST CONFIDENCE IS NOT HIGH
ENOUGH TO WARRANT A WATCH AT THIS TIME.

A DRIER AIRMASS WILL FINALLY BE USHERED INTO THE REGION LATE
TONIGHT AND TUESDAY AS COLD FRONT MOVES ACROSS THE REGION.

WIDESPREAD PRECIPITATION IS NOT EXPECTED THIS WEEK AS HIGH PRESSURE
WILL DOMINATE MUCH OF THE TIME. HOWEVER...THERE WILL BE A COUPLE/FEW
FRONTAL PASSAGES WHICH WILL BRING THE THREAT OF A FEW SHOWERS TO
THE AREA.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR CTZ001-013.
NY...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR NYZ054-061-
     066.
MA...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR MAZ001-025.
VT...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR VTZ013>015.

&&

SYNOPSIS...BGM
NEAR TERM...BGM
SHORT TERM...BGM
LONG TERM...HWJIV
AVIATION...HWJIV/JPV
FIRE WEATHER...BGM
HYDROLOGY...BGM
Hazardous weather outlook, Sep 2, 3:29 PM EDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
329 PM EDT MON SEP 2 2013

CTZ001-013-MAZ001-025-NYZ054-061-066-VTZ013>015-031200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-EASTERN RENSSELAER-EASTERN COLUMBIA-
EASTERN DUTCHESS-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
329 PM EDT MON SEP 2 2013

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...TACONICS AND
SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

SCATTERED THUNDERSTORMS ARE EXPECTED INTO THE EARLY EVENING. A
FEW THUNDERSTORMS MAY PRODUCE STRONG GUSTY WINDS AND FREQUENT
LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED. PLEASE SEND ANY REPORTS OF
FLOODING TO THE NATIONAL WEATHER SERVICE.

NYZ041>043-048>053-058>060-063>065-083-084-031200-
NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-WESTERN GREENE-
EASTERN GREENE-WESTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-SOUTHEAST WARREN-SOUTHERN WASHINGTON-
329 PM EDT MON SEP 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE HUDSON RIVER
VALLEY...IMMEDIATE CAPITAL DISTRICT...SOUTHEAST CATSKILLS AND THE
LAKE GEORGE SARATOGA REGION.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED INTO THE EARLY EVENING. A
FEW THUNDERSTORMS MAY PRODUCE STRONG GUSTY WINDS...HEAVY RAINFALL
THAT MAY RESULT IN MINOR FLOODING OF ROADS AND IN URBAN...POOR
DRAINAGE...AND OTHER LOW LYING AREAS ACCOMPANIED BY FREQUENT
LIGHTNING. STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL
WEATHER SERVICE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY. PLEASE SEND ANY
REPORTS OF FLOODING OR SEVERE WEATHER TO THE NATIONAL WEATHER
SERVICE.

NYZ032-033-038>040-047-082-031200-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-SCHOHARIE-NORTHERN FULTON-
329 PM EDT MON SEP 2 2013

...SEVERE THUNDERSTORM WATCH 510 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADIRONDACKS...MOHAWK
VALLEY AND THE SCHOHARIE VALLEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED FOR
SCHOHARIE...MONTGOMERY...FULTON...HERKIMER...HAMILTON COUNTIES.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY

In the hours before

Special weather statement, Sep 2, 3:02 PM EDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
302 PM EDT MON SEP 2 2013

NYZ064>066-021930-
EASTERN ULSTER NY-WESTERN DUTCHESS NY-EASTERN DUTCHESS NY-
302 PM EDT MON SEP 2 2013

...A STRONG THUNDERSTORM IN

  ULSTER COUNTY IN EAST CENTRAL NEW YORK...
  DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...

AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 40 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR KINGSTON...
OR ABOUT OVER KINGSTON...AND MOVING SOUTHEAST AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...
RHINEBECK BY 310 PM EDT
STAATSBURG BY 320 PM EDT
7 MILES WEST OF STANFORDVILLE AND 7 MILES NORTH OF PLEASANT VALLEY BY
330 PM EDT

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 4188 7362 4172 7378 4190 7409 4204 7399
TIME...MOT...LOC 1901Z 307DEG 13KT 4191 7396

LFM
Special weather statement, Sep 2, 4:38 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
438 PM EDT MON SEP 2 2013

NYZ063>065-022100-
WESTERN ULSTER NY-EASTERN ULSTER NY-WESTERN DUTCHESS NY-
438 PM EDT MON SEP 2 2013

...A STRONG THUNDERSTORM IN

  ULSTER COUNTY IN EAST CENTRAL NEW YORK...
  DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...

AT 434 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 40 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR
ELLENVILLE...OR ABOUT OVER ELLENVILLE...AND MOVING EAST AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...
KERHONKSON BY 445 PM EDT
7 MILES WEST OF NEW PALTZ AND 7 MILES NORTHWEST OF MODENA BY 500 PM
EDT

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 4163 7440 4167 7445 4181 7445 4186 7394
      4177 7395 4176 7394 4168 7394 4160 7395
TIME...MOT...LOC 2037Z 269DEG 13KT 4172 7433

LFM
Special weather statement, Sep 2, 4:47 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
447 PM EDT MON SEP 2 2013

NYZ032-022115-
NORTHERN HERKIMER NY-
447 PM EDT MON SEP 2 2013

...A STRONG THUNDERSTORM IN HERKIMER COUNTY IN EASTERN NEW YORK...

AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED OVER EXTREME
NORTHWESTERN HERKIMER COUNTY...OR ABOUT 24 MILES NORTHWEST OF OLD
FORGE...AND MOVING NORTHEAST AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...
RURAL NORTHWESTERN HERKIMER COUNTY AT 500 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR EASTERN NEW YORK.

LAT...LON 4406 7507 4407 7486 4405 7485 4400 7484
      4393 7516 4409 7518 4410 7516
TIME...MOT...LOC 2046Z 231DEG 15KT 4404 7515
Local storm report, Sep 2, 6:00 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
600 PM EDT MON SEP 02 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     FLASH FLOOD      HYDE PARK               41.78N  73.93W
09/02/2013                   DUTCHESS           NY   LAW ENFORCEMENT

            CRUMB ELBOW ROAD FLOODED IN A FEW PLACES.

&&

EVENT NUMBER ALY1300399

HWJIV
Local storm report, Sep 2, 6:19 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
619 PM EDT MON SEP 02 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND DMG     FRANKFORT               43.04N  75.07W
09/02/2013                   HERKIMER           NY   TRAINED SPOTTER

            TREE DOWN AND MANY LIMBS. WIRES DOWN ON 540 LITCHFIELD
            STREET.

&&

EVENT NUMBER ALY1300400

HWJIV
Local storm report, Sep 2, 6:21 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
621 PM EDT MON SEP 02 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 PM     HAIL             FAIRFIELD               43.14N  74.91W
09/02/2013  M1.00 INCH       HERKIMER           NY   TRAINED SPOTTER

&&

EVENT NUMBER ALY1300401

HWJIV

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 12:29 AM EDTSpecial Weather StatementALYRensselaer61 min
Sep 2, 1:22 AM EDTSpecial Weather StatementALYHerkimer23 min
Sep 2, 1:29 AM EDTSpecial Weather StatementALYWashington31 min
Sep 2, 1:50 AM EDTSpecial Weather StatementALYHerkimer25 min
Sep 2, 2:03 AM EDTSpecial Weather StatementALYColumbia57 min
Sep 2, 2:21 AM EDTAreal Flood AdvisoryALYColumbia3 hr
Sep 2, 2:22 AM EDTSpecial Weather StatementALYHamilton38 min
Sep 2, 4:38 AM EDTFlash Flood WatchALYColumbia, Dutchess, Rensselaer15 hr
Sep 2, 4:52 AM EDTSpecial Weather StatementALYMontgomery, Schoharie53 min
Sep 2, 7:01 AM EDTSpecial Weather StatementALYRensselaer, Washington44 min
Sep 2, 8:00 AM EDTSpecial Weather StatementALYDutchess60 min
Sep 2, 8:59 AM EDTAreal Flood AdvisoryALYColumbia, Dutchess3 hr
Sep 2, 12:10 PM EDTSpecial Weather StatementALYGreene65 min
Sep 2, 2:27 PM EDTSpecial Weather StatementALYDutchess33 min
Sep 2, 3:02 PM EDTSpecial Weather StatementALYDutchess28 min
Sep 2, 4:38 PM EDTSpecial Weather StatementALYUlster22 min
Sep 2, 4:47 PM EDTSpecial Weather StatementALYLewis28 min
Sep 2, 5:16 PM EDTAreal Flood AdvisoryALYDutchess, Ulster3 hr
Sep 2, 5:35 PM EDTSevere Thunderstorm WarningALYHamilton, Herkimer55 min
Sep 2, 5:40 PM EDTFlash Flood WarningALYDutchess, Ulster3 hr
Sep 2, 7:14 PM EDTSpecial Weather StatementALYSchoharie31 min
Sep 2, 7:42 PM EDTSpecial Weather StatementALYAlbany, Rensselaer, Saratoga, Schenectady, Schoharie, Warren and 1 more63 min

Nearby

Severe Thunderstorm Warnings in New York, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.